Essential Tremor Support Group

Essential Tremor (ET) is a neurological disorder characterized by shaking of hands (and sometimes other parts of the body including the head), evoked by intentional movements. The incidence is unknown, but is estimated to be as common as one person in 20, and it is the most common type of tremor and also the most commonly observed movement disorder.

0 Online
0 Online

Primidone

Hi. I wanted to know anyone's experience with taking Primidone, if possible please include:
1.) How long you have taken it?
2.) Notice any undesirable side effects?
3.) Is it really worth taking?

Dr prescribed it to me to try it out, I took a small dose at night but then became a bit worried because this drug requires you to be weaned off.

Replies

deleted_user
deleted_user

i am on it i take 150mg of it everyday at first it was hard to get used to it made everything slow and sloyed down my thinking procces but once my body got use to it i was fine but i amnot it for my DID "Dissociative identity disorder " aka MPD then my sesiuers i am on ativan for for seizures
deleted_user
deleted_user

I was on 250 mgs. by the end of 30 days. Side effects: almost constant mild headache, little enthusiasm and my thinking was slow, nightmares, poor sleep--these did not go away over the 30 day.

I quit it (titrated off gradually), because it worsened my no-no head tremor, although it slightly steadied my hands. The little help it gave me just wasn't worth the side effects.

However, many have been helped by Primidone/Mysoline. Their side effects did not last. For some, taking it with some kind of tranquilizer helps--of course your neurologist can help you with that. :-)s
deleted_user
deleted_user

I have taken Primidone for ET for about 6 years. I have head ET. It made me very sleepy in the very beginning. I take 100mg at night, and 50 mg during the day.

I also have fibromyalgia too

Pam
deleted_user
deleted_user

Thanks everyone for replying. Okay so I have decided not to take Primidone at this time and since my hand tremors seem to appear when I am nervous (anxious) and not all the time.....I will just have to take a chill pill, find some other way to manage my anxiety, or just accept my shaky hands.
deleted_user
deleted_user

I got off Primidone after 1 week. It made me sick and made my tremors worse. I didn't even go back to the Dr. I'm doing all natural treatments now and have better results.
celt
celt

I have been on primidone since late spring 2008. 50 mg 3 times a day. I was born with e.t. and after 50 it was getting out of control,especially my speech. my first experiences with were rough, as prevois messages can attest. I knew this would be the case, because I looked up primidone on Web MD.Web MD clearly states that will take several weeks to get used to this stuff. Why go on taking it? The unslurred speech alone was worth it, but it also made the tremors controlable again. I had an appointment with my neuroligist last week and he thought that I could do better. He prescribed propranolol,it is a beta blocker, costs a fraction of primidone and I don't feel dugginess of primidone. As for side effects I not sensing any at all.
Celt
deleted_user
deleted_user

Thanks. I have decided to give propanolol a try. I took this morning and my heart rate was consistent around 60 beats per minute as opposed to 90-120 beats per minute when I get anxious and my hands start to shake. It really made a big difference because I wasn't so anxious about appearing anxious, which seems to be the trigger to my hand tremors, so for sure I know there is a cognitive component that triggers my hand tremors not to mention my heart beating over 100 beats per minute.
deleted_user
deleted_user

Hi, I just wanted to say that after 2 years of being on Inderal/Propanalol...I noticed very little difference in my shaking. In fact, while on it I got worsening symptoms over time. I recently was put on Mysoline/Primidone. I wasn't at all worried about the side effects because I just couldn't shake like this anymore. My head shakes, my arms and hands shake and I couldn't function. After 2 days on only 50 mg. the side effects (feeling drunk) went away and I started noticing I could hold a coffee cup without spilling it. I WAS HOOKED! After 1 week, my shaking got bad again. The doc took me up to 50 mg. at night and again in the morning. I am not noticing a difference. The shaking is still really bad again. What gives? Has anyone had this happen to them??? Launie
deleted_user
deleted_user

I take 100mg at night and 50 during the day. However, I take Lyrica for Fibro pain and it helps control my tremor too. Just a thought...
deleted_user
deleted_user

I'm going to try to go off of Primidone. I've been on it (50mg) for 3 months now, and, though it worked initially, my tremor has gotten progressively worse and is almost back to where it was when I first started. I don't want to up the dosage if my body will continue to compensate for it. At 42, I don't think the risks are worth it... I need some wiggle room for when I'm in my 70s. Plus, have any of you taken allergy meds with the Primidone? I've been scared to, but I really need an antihistimine.
Thanks!
deleted_user
deleted_user

to anyone with essential tremors''

I suggest trying a herbal remedy called black cohash because it helped me a great deal, I was put on primidine and could not handle all the side effects. good luck to all of you.
deleted_user
deleted_user

Hey, here's another downside to Primidone... it can make your hair fall out. Nice. I wasn't told this until after I found myself with a nice little bald patch right at the front of my head. I think it's cute on my 43 year old husband... not a big fan of it on myself. I'm in the process of going off the Primidone. I'll try the Black Cohash. Thanks so much for that! (The doctor said that my hair should grow back.)
deleted_user
deleted_user

msluvbug

it gave me bad insomnia and nightmares, and a dull headacke, and i was on a lo dose of 50mg at bedtime
deleted_user
deleted_user

I have been on Mysoline/Primidone for 3 years and it has made a huge difference in my life. I also could not carry a cup of coffee and had to use 2 hands to drink it. I did suffer the typical drugged side effects but it has subsided for the most part. I just could not stand the shaking. I have noticed I need to up my dosage from 3 to 4 - 50mg tablets per day. I was going to ask to increase this but after doing some research decided to hold off since the body seems to require more to get the same effects over time and I want to have some room to increase the dosage when the tremors get worse.
deleted_user
deleted_user

I have been on Primadone for several years now.. I am currently taking 50 mg tab. 4 in the am, 4 in the afternoon and 3 at night so that is a whopping 550 mg a day. my neuro doc says I can only go up one more 50 mg dose before I am at maximum dosage and that this is the strongest med she can give me. I hate it. I'm tired and can't focus and have trouble sleeping at night. ET I also have Fybromyalgia, restless leg syndrome and a passle of other things that make the ET "fun". As far as being effective? it worked well until I kept needing my dosage upped. Good luck in whatever you decide to do.